MAUDE Adverse Event Report: SYMMETRY SURGICAL INC MCKESSON; HIGH TEMP CAUTERY

SYMMETRY SURGICAL INC MCKESSON; HIGH TEMP CAUTERY
Model Number 244
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer discarded the device involved.The customer was unsure if it was lot# 0322z or 0622z.They returned additional samples of both lot numbers for evaluation.Customer activated the device for 5 seconds and left inactive for 20 seconds to several minutes.Product was received through the rma room on (b)(6) 2023.Product was tested in accordance with vp-0147 to find the voltage and the correlation to the temperature at the tip upon activation.3 of each lot for voltage at the brass poles: lot 0322z 1.765 v = 2203f.1.887 v = 2290f.1.767 v = 2205f.Lot 0622z.1.647 v = 2120f.1.969 v = 2348f.1.982 v = 2357f.Per design, high temperature cauterys are intended to reach temperatures in a range of 200f-2400f at the initial activation.All products returned and tested for voltage at the tips passed this specification.Products were also tested per customer use/activation timing to see if the event could be recreated.4 new cauterys from the returned devices, 2 from each lot, were selected and activated for 5 seconds at a time.None of the devices caused the tip to burst while activated for extended period of time (5 seconds minimum).Per attached ifu, mc-23234 it is recommended to activate the device for 2 seconds on, followed by 6 seconds off when using the device for no more than 15 minutes.(duty cycle) complaint was unable to be confirmed.Root cause is believed to be user error in activating the device for an extended period of time, outside the directions listed in the ifu.This is the first complaint recorded for this occurrence with 66,030 sold of all lots.Based on the above information, no further actions are required.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged that the cautery tip came off and burned a patient.There was no significant harm to the patient.

Brand Name
MCKESSON
Common Device Name
HIGH TEMP CAUTERY
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key16639208
Report Number3007208013-2023-00015
Device Sequence Number6379447
Product Code GEI
UDI-Device Identifier20612479209071
UDI-Public20612479209071
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number244
Device Catalogue Number244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Initial Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown